Alert archive / California / Flash Flood Watches in 2011

Flash Flood Watch 3, NWS San Diego, CA

February 25, 2011Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this flash flood watch at Feb 25, 2011, 3:41 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 25, 2011, 10:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2011, 3:41 AM PST (11:41 UTC)
In effect from
Feb 25, 2011, 10:00 PM PST
Expired
Feb 26, 2011, 3:56 PM PST
In force
18 hr
Issued by
NWS San Diego, CA
Flood severity
None

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2011-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2011-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

738 
WGUS66 KSGX 251141
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
341 AM PST FRI FEB 25 2011

...LOCALLY HEAVY RAINFALL LATE TONIGHT THROUGH SATURDAY EVENING FOR
COASTAL AND VALLEY AREAS OF SOUTHWEST CALIFORNIA...

.A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL LATE
TONIGHT INTO SATURDAY MORNING WITH SHOWERS AND ISOLATED
THUNDERSTORMS SATURDAY AFTERNOON AND EVENING.

CAZ042-048-252200-
/O.NEW.KSGX.FF.A.0003.110226T0600Z-110226T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
341 AM PST FRI FEB 25 2011

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST
  CALIFORNIA...INCLUDING THE FOLLOWING AREAS...ORANGE COUNTY
  COASTAL AREAS AND SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE
  INLAND EMPIRE.

* FROM THIS EVENING THROUGH SATURDAY MORNING

* A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL LATE
  TONIGHT INTO SATURDAY MORNING. HEAVIEST RAINFALL IS EXPECTED
  WITH THE COLD FRONT PASSAGE LATE TONIGHT THROUGH EARLY SATURDAY
  MORNING. WITH THE COLD FRONTAL PASSAGE...THREE HOURLY RAINFALL
  AMOUNTS COULD RANGE FROM ONE HALF TO ONE INCH AT THE COAST...TO
  1 TO 2 INCHES ON THE LOWER COASTAL SLOPES. RAPID RUNOFF IN AREAS
  THAT RECEIVED HEAVY RAINFALL A WEEK AGO COULD CAUSE FLOODING OF
  LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CAZ043-050-252200-
/O.NEW.KSGX.FF.A.0003.110226T1200Z-110227T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
341 AM PST FRI FEB 25 2011

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA...
 INCLUDING THE FOLLOWING AREAS...SAN DIEGO COUNTY COASTAL AREAS 
 AND SAN DIEGO COUNTY VALLEYS.

* FROM LATE TONIGHT THROUGH SATURDAY EVENING

* A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL LATE
  TONIGHT INTO SATURDAY MORNING. HEAVIEST RAINFALL IS EXPECTED
  WITH THE COLD FRONT PASSAGE EARLY SATURDAY MORNING. WITH THE
  COLD FRONTAL PASSAGE...THREE HOURLY RAINFALL AMOUNTS COULD RANGE
  FROM ONE HALF TO ONE INCH AT THE COAST...TO 1 TO 2 INCHES ON THE
  LOWER COASTAL SLOPES. RAPID RUNOFF IN AREAS THAT RECEIVED HEAVY
  RAINFALL A WEEK AGO COULD CAUSE FLOODING OF LOW LYING AREAS.
  SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE FOR
  SATURDAY AFTERNOON AND EVENING WITH PERIODS OF BRIEF HEAVY
  RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MARTIN
5 follow-up statements
985 
WGUS66 KSGX 252011
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
1211 PM PST FRI FEB 25 2011

...LOCALLY HEAVY RAINFALL LATE TONIGHT THROUGH SATURDAY EVENING
FOR COASTAL AND VALLEY AREAS OF SOUTHWEST CALIFORNIA...

.A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL LATE
TONIGHT INTO SATURDAY MORNING WITH SHOWERS AND ISOLATED
THUNDERSTORMS SATURDAY AFTERNOON AND EVENING.

CAZ042-048-260600-
/O.CON.KSGX.FF.A.0003.110226T0600Z-110226T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
1211 PM PST FRI FEB 25 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 PM PST THIS
EVENING THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING
  AREAS...ORANGE COUNTY COASTAL AREAS AND SAN BERNARDINO AND
  RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE.

* FROM 10 PM PST THIS EVENING THROUGH SATURDAY MORNING

* A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL LATE
  TONIGHT INTO SATURDAY MORNING. HEAVIEST RAINFALL IS EXPECTED
  WITH THE COLD FRONT PASSAGE LATE TONIGHT THROUGH EARLY SATURDAY
  MORNING. WITH THE COLD FRONTAL PASSAGE...THREE HOURLY RAINFALL
  AMOUNTS COULD RANGE FROM ONE HALF TO ONE INCH AT THE COAST...TO
  1 TO 2 INCHES ON THE LOWER COASTAL SLOPES. RAPID RUNOFF IN AREAS
  THAT RECEIVED HEAVY RAINFALL A WEEK AGO COULD CAUSE FLOODING OF
  LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CAZ043-050-260600-
/O.CON.KSGX.FF.A.0003.110226T1200Z-110227T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
1211 PM PST FRI FEB 25 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING
  AREAS...SAN DIEGO COUNTY COASTAL AREAS AND SAN DIEGO COUNTY
  VALLEYS.

* FROM LATE TONIGHT THROUGH SATURDAY EVENING

* A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL LATE
  TONIGHT INTO SATURDAY MORNING. HEAVIEST RAINFALL IS EXPECTED
  WITH THE COLD FRONT PASSAGE EARLY SATURDAY MORNING. WITH THE
  COLD FRONTAL PASSAGE...THREE HOURLY RAINFALL AMOUNTS COULD RANGE
  FROM ONE HALF TO ONE INCH AT THE COAST...TO 1 TO 2 INCHES ON THE
  LOWER COASTAL SLOPES. RAPID RUNOFF IN AREAS THAT RECEIVED HEAVY
  RAINFALL A WEEK AGO COULD CAUSE FLOODING OF LOW LYING AREAS.
  SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE FOR
  SATURDAY AFTERNOON AND EVENING WITH PERIODS OF BRIEF HEAVY
  RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WHITLOW
750 
WGUS66 KSGX 260542
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
942 PM PST FRI FEB 25 2011

...LOCALLY HEAVY RAINFALL TONIGHT THROUGH SATURDAY EVENING FOR
COASTAL AND VALLEY AREAS OF SOUTHWEST CALIFORNIA...

.A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL LATE
TONIGHT INTO SATURDAY MORNING WITH SHOWERS AND ISOLATED
THUNDERSTORMS SATURDAY AFTERNOON AND EVENING.

CAZ042-048-261400-
/O.CON.KSGX.FF.A.0003.110226T0600Z-110226T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
942 PM PST FRI FEB 25 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING
  AREAS...ORANGE COUNTY COASTAL AREAS AND SAN BERNARDINO AND
  RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE.

* THROUGH SATURDAY MORNING

* A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL LATE
  TONIGHT INTO SATURDAY MORNING WITH HEAVIEST RAINFALL WITH THE
  COLD FRONT PASSAGE EARLY SATURDAY MORNING. WITH THE COLD
  FRONTAL PASSAGE...THREE HOURLY RAINFALL AMOUNTS COULD RANGE FROM
  ONE HALF TO ONE INCH AT THE COAST...TO 1 TO 2 INCHES ON THE
  LOWER COASTAL SLOPES. RAPID RUNOFF IN AREAS THAT RECEIVED HEAVY
  RAINFALL A WEEK AGO COULD CAUSE FLOODING OF LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CAZ043-050-261400-
/O.CON.KSGX.FF.A.0003.110226T1200Z-110227T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
942 PM PST FRI FEB 25 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 AM PST SATURDAY
THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING
  AREAS...SAN DIEGO COUNTY COASTAL AREAS AND SAN DIEGO COUNTY
  VALLEYS.

* FROM 4 AM PST SATURDAY THROUGH SATURDAY EVENING

* A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL LATE
  TONIGHT INTO SATURDAY MORNING WITH HEAVIEST RAINFALL WITH THE
  COLD FRONT PASSAGE EARLY SATURDAY MORNING. WITH THE COLD FRONTAL
  PASSAGE...THREE HOURLY RAINFALL AMOUNTS COULD RANGE FROM ONE
  HALF TO ONE INCH AT THE COAST...TO 1 TO 2 INCHES ON THE LOWER
  COASTAL SLOPES. RAPID RUNOFF IN AREAS THAT RECEIVED HEAVY
  RAINFALL A WEEK AGO COULD CAUSE FLOODING OF LOW LYING AREAS.
  SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE FOR
  SATURDAY AFTERNOON AND EVENING WITH PERIODS OF BRIEF HEAVY
  RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
615 
WGUS66 KSGX 261035
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
235 AM PST SAT FEB 26 2011

...LOCALLY HEAVY RAINFALL TODAY FOR COASTAL AND VALLEY AREAS OF
SOUTHWEST CALIFORNIA...

.A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL LATE
TONIGHT INTO SATURDAY MORNING WITH SHOWERS AND ISOLATED
THUNDERSTORMS SATURDAY AFTERNOON AND EVENING.

CAZ042-048-262000-
/O.CON.KSGX.FF.A.0003.000000T0000Z-110226T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
235 AM PST SAT FEB 26 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON PST TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
 AREAS...ORANGE COUNTY COASTAL AREAS AND SAN BERNARDINO AND 
 RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE.

* UNTIL NOON PST TODAY

*A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL TODAY.
 HEAVIEST RAINFALL WITH THE COLD FRONT THIS MORNING. RAPID RUNOFF
 IN AREAS THAT RECEIVED HEAVY RAINFALL A WEEK AGO COULD CAUSE
 FLOODING OF LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CAZ043-050-262000-
/O.CON.KSGX.FF.A.0003.110226T1200Z-110227T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
235 AM PST SAT FEB 26 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

*A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING
 AREAS...SAN DIEGO COUNTY COASTAL AREAS AND SAN DIEGO COUNTY
 VALLEYS.

* THROUGH THIS EVENING

*A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL LATE THIS
 MORNING. PERIODS OF SHOWERS...HEAVY AT TIMES THIS AFTERNOON INTO
 THIS EVENING. RAPID RUNOFF IN AREAS THAT RECEIVED HEAVY RAINFALL
 A WEEK AGO COULD CAUSE FLOODING OF LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ATKIN
006 
WGUS66 KSGX 261936
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
1136 AM PST SAT FEB 26 2011

...LOCALLY HEAVY RAINFALL TODAY FOR COASTAL AND VALLEY AREAS OF
SOUTHWEST CALIFORNIA...

.A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL THROUGH
THIS EVENING WITH THUNDERSTORMS POSSIBLE.

CAZ042-048-270600-
/O.EXT.KSGX.FF.A.0003.000000T0000Z-110227T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
1136 AM PST SAT FEB 26 2011

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING
  AREAS...ORANGE COUNTY COASTAL AREAS AND SAN BERNARDINO AND
  RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE.

* UNTIL 10 PM PST THIS EVENING

* A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL TODAY.
  SHOWERS AND POSSIBLE THUNDERSTORMS MAY PRODUCE HEAVY RAIN AT
  TIMES WHICH COLD CAUSE FLASH FLOODING. RAPID RUNOFF IN AREAS
  THAT RECEIVED HEAVY RAINFALL A WEEK AGO COULD CAUSE FLOODING
  OF LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CAZ043-050-270600-
/O.CON.KSGX.FF.A.0003.000000T0000Z-110227T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
1136 AM PST SAT FEB 26 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
 AREAS...SAN DIEGO COUNTY COASTAL AREAS AND SAN DIEGO COUNTY 
 VALLEYS.

* UNTIL 10 PM PST THIS EVENING

* A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL TODAY.
  SHOWERS AND POSSIBLE THUNDERSTORMS MAY PRODUCE HEAVY RAIN AT
  TIMES WHICH COLD CAUSE FLASH FLOODING. RAPID RUNOFF IN AREAS
  THAT RECEIVED HEAVY RAINFALL A WEEK AGO COULD CAUSE FLOODING
  OF LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WHITLOW
374 
WGUS66 KSGX 262356
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
356 PM PST SAT FEB 26 2011

...FLASH FLOOD WATCH IS CANCELLED...

CAZ042-043-048-050-270100-
/O.CAN.KSGX.FF.A.0003.000000T0000Z-110227T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
356 PM PST SAT FEB 26 2011

...FLASH FLOOD WATCH IS CANCELLED...

SCATTERED SHOWERS WILL CONTINUE THROUGH THE AFTERNOON...BUT THE
THREAT FOR WIDESPREAD FLASH FLOODING HAS ENDED.

$$

MOEDE

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Feb 24, 9:30 PM PST, 6 hours 11 minutes earlier.

Area forecast discussion, Feb 24, 9:30 PM PST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST THU FEB 24 2011

.SYNOPSIS...A STRONG STORM APPROACHING FROM THE NORTH WILL BRING
RAIN...SNOW AND STRONG WINDS FRIDAY NIGHT AND SATURDAY. OVER A FOOT
OF SNOW IS LIKELY IN THE MOUNTAINS ABOVE 5500 FEET...WITH SNOW
LEVELS LOWERING TO 2000 FEET SATURDAY EVENING. RECORD COLD IS LIKELY
WITH THIS STORM. DRY WITH A GRADUAL WARMING TREND SUNDAY THROUGH
TUESDAY UNDER WEAK HIGH PRESSURE.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE COLD UPPER LOW WEST OF OREGON THIS EVENING WILL TREK SOUTHWARD
DOWN THE COAST FRIDAY. POCKETS OF LIGHT RAIN MAY FORM IN THE
DEEPENING MARINE LAYER FRIDAY BUT WILL BE INSIGNIFICANT COMPARED TO
THE RAIN THAT ARRIVES FRIDAY NIGHT/SATURDAY MORNING WITH THE COLD
FRONT.

A NARROW BAND OF 1.0" PWATS OVER THE CENTRAL PACIFIC CURRENTLY AIMED
AT CENTRAL CALIFORNIA WILL SAG SOUTHWARD WITH THE COLD FRONT FRIDAY
AND TARGET SOUTHERN CALIFORNIA FRIDAY NIGHT. THE TIMING OF CFP HAS
BEEN FAIRLY CONSISTENT THE PAST FEW RUNS...BUT THE 00Z NAM HAS
SLOWED IT A FEW HOURS. ANTICIPATE THE COLD FRONT TO MOVE INTO ORANGE
AND NW SBD COUNTY AROUND MIDNIGHT...THEN SPREAD ACROSS RIVERSIDE AND
INTO SAN DIEGO COUNTY THROUGH 10 AM SATURDAY.

850 MB WINDS INCREASE TO 30-40 KTS PRIOR TO CFP WITH STRONG
OROGRAPHICALLY ENHANCED PRECIP ON THE SOUTHWEST FACING MTN SLOPES.
DEEP LAYER MOISTURE AHEAD OF THE FRONT AND STRONG UVV SUPPORT
SEVERAL HOURS OF MODERATE TO HEAVY PRECIP AHEAD OF THE COLD
FRONT...FIRST ACROSS SAN BERNARDINO MTNS FRIDAY NIGHT...THEN INTO
RIVERSIDE AND SAN DIEGO COUNTY EARLY SATURDAY MORNING. HEAVY SNOW
WILL FALL IN THE SBD MTNS FRI NIGHT WHERE THERE IS THE POTENTIAL FOR
BRIEF PERIODS OF BLIZZARD LIKE CONDITIONS ABOVE 6000 FEET FRIDAY
NIGHT.

SNOW LEVELS NEAR 4500 FRIDAY EVENING MAY RISE A FEW HUNDRED FEET
FRIDAY NIGHT IN THE SOUTHWEST FLOW AHEAD OF THE COLD FRONT...BUT
THEN FALL SHARPLY AFTER CFP SATURDAY MORNING. 850 MB TEMPS FALL FROM
+2 09Z SATURDAY TO -3C 21Z SATURDAY. SNOW LEVELS WILL FALL TO 2-3KT
SATURDAY AFTERNOON AND THE COLD WESTERLY UPSLOPE FLOW WILL RESULT
IN HEAVY SNOW IN THE MOUNTAINS...ESPECIALLY THE TRANSVERSE RANGES OF
THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS SATURDAY AFTERNOON AND
SATURDAY EVENING.

THE COLDEST CORE ARRIVES SATURDAY NIGHT WHEN 850 MB TEMPS FALL TO
-6C AND 500 MB TEMPS FALL TO A STAGGERING -34C. IF THIS COLDEST PART
OF THE AIRMASS WAS IN PHASE WITH THE COLD FRONT...SNOW AMOUNTS WOULD
BE EVEN GREATER. AS IT IS...THIS COLD CORE LAGS BY 6-9 HOURS. WET
BULB ZERO TEMPS FALL TO 2300 FEET SATURDAY NIGHT WHICH MEANS SNOW
LEVELS WILL BE BETWEEN 1500 AND 2000 FEET. THE FOOTHILLS SHOULD SEE
SEVERAL INCHES OF SNOW...AND AN INCH OF SNOW AS LOW AS 2000 FEET IN
NOT OUT OF THE QUESTION. A MIX OF RAIN AND SNOW MAY REACH AS LOW AS
1500 FEET.

THE WINTER STORM WATCH WILL BE LIKELY BE UPGRADED TO A WARNING
FRIDAY FOR 1-2 FEET IN THE MOUNTAINS ABOVE 5500 FEET. RAINFALL
AMOUNTS WILL RANGE FROM 0.75 INCH AT THE COAST TO UP TO 3+ INCHES IN
THE MOUNTAIN COASTAL SLOPES. DURING THE PEAK RAINFALL...A FEW LOCAL
INTENSITIES COULD PRODUCE LOCAL FLOODING. THUNDERSTORMS ARE POSSIBLE
AND MOST LIKELY ALONG AND BEHIND THE FRONT.

SUNDAY WILL BE A DRY DAY BUT STILL QUITE COOL WITH TEMPERATURES 10
TO 20 DEGREES BELOW WHERE THEY SHOULD BE FOR LATE FEBRUARY. THEN WE
GET A REPRIEVE FROM THE COLD AS THE UPPER AIR PATTERN CHANGES FROM
THE COLD NORTH/SOUTH ORIENTED JET STREAM TO A MILDER WEST-EAST
ORIENTED JET FOR WARMER DAYS NEXT WEEK.

&&

.AVIATION...
250300Z...DEEP MARINE LAYER WITH BASES AROUND 4-5K FT MSL...LOCALLY
2500 TO 3K FT. TOPS TO AROUND 6K FT. CLOUDS WILL COVER THE COASTAL
BASIN TO THE SLOPES AND DEEPEN MORE TONIGHT TO AROUND 7K FT. CIGS
COULD DROP TO AROUND 2K FT WITH DRIZZLE OR LIGHT RAIN POSSIBLE
TONIGHT THROUGH FRIDAY MORNING. COLD FRONT MOVING DOWN THE COAST
EXPECTED TO MOVE IN FRIDAY NIGHT THROUGH SATURDAY WITH HEAVY RAIN AT
TIMES. INCREASING WINDS FRIDAY AFTERNOON THROUGH THE NIGHT.

&&

.MARINE...
250300Z...GUSTY WINDS INCREASING FRIDAY AFTERNOON THROUGH THE NIGHT
AS A COLD FRONT MOVES THROUGH WITH HEAVY RAIN AT TIMES. SMALL CRAFT
ADVISORY MAY BE ISSUED FOR FRIDAY NIGHT THROUGH SATURDAY WITH
INCREASING WINDS SATURDAY NIGHT...SHIFTING FROM SOUTHWEST TO
NORTHWEST. THUNDERSTORMS POSSIBLE SATURDAY THROUGH THE NIGHT. SEAS
WILL INCREASE TO AROUND 10 FT SATURDAY THROUGH SUNDAY...DECREASING
SUNDAY AFTERNOON.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY EVENING
     ABOVE 3500 FEET FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN
     DIEGO COUNTY MOUNTAINS.

     WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     AFTERNOON ABOVE 3500 FEET FOR THE SAN BERNARDINO COUNTY
     MOUNTAINS.

     WINTER STORM WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY
     MORNING ABOVE 3000 FEET FOR THE APPLE AND LUCERNE VALLEYS.

PZ...SMALL CRAFT ADVISORY FROM 7 PM FRIDAY TO 4 AM PST SUNDAY FOR
     THE COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     AND OUT 30 NM...WATERS FROM SAN MATEO POINT TO THE MEXICAN
     BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC...MOEDE
AVIATION/MARINE...23
Hazardous weather outlook, Feb 24, 4:30 PM PST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
430 PM PST THU FEB 24 2011

CAZ042-043-048-050-055>058-060>062-PZZ750-775-251400-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
430 PM PST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY.

RAIN...STRONG WINDS AND LOW ELEVATION MOUNTAIN SNOW FRIDAY NIGHT
THROUGH SATURDAY NIGHT. RECORD COLD OVER THE WEEKEND. A WINTER STORM
WATCH HAS BEEN ISSUED FOR THE MOUNTAINS AND UPPER DESERTS FRIDAY
NIGHT THROUGH SATURDAY EVENING...SEE LAXWSWSGX.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION WILL BE
ACTIVATED FOR THIS EVENT FRIDAY EVENING THROUGH SATURDAY.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 2:56 AM PSTWind AdvisorySGXRiverside, San Bernardino, San Diego30 hr
Feb 25, 3:26 AM PSTWinter Storm WarningSGXOrange, Riverside, San Bernardino, San Diego48 hr

Nearby

Flash Flood Watches in California, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.